MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-38-90-RB-SHTL-HC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10: emboshield distal protection device wire used as monorail.E1: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported via a retrospective study involving chart review, a flexor shuttle tibial guiding sheath was used during a diagnostic angiogram for stenosis of the left carotid artery, after which the patient developed a vascular thrombosis/occlusion, on the same day as the procedure.Access was obtained in the right common femoral artery using a micropuncture kit under ultrasound guidance, and the flexor sheath was advanced over an unspecified j-wire.The access site was not scarred.The tip of the introducer was advanced to the left internal carotid artery.Various wires, catheters, balloons, and a stent were advanced through the complaint device.All devices were successfully introduced into the intended target (anatomical) location during the procedure.Another manufacturer¿s stent was advanced over another manufacturer¿s wire, positioned across the stenosis, and was placed in the left carotid artery.There were no deficiencies of the cook sheath noted during the procedure.The patient developed a vascular thrombosis/occlusion in the right common femoral artery the same day as the procedure.A heparin drip was used to treat the patient.The event was considered resolved by thirty days.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient's medical history includes (but is not limited to) a myocardial infarction (heart attack), transient cerebral ischemia, previous three vessel coronary artery bypass graft (cabg) surgery, previous right-sided endarterectomy with continuous electroencephalogram monitoring, and previous stent placement.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported via a retrospective study involving chart review, a flexor shuttle tibial guiding sheath was used during a diagnostic angiogram for stenosis of the left carotid artery, after which the patient developed a vascular thrombosis/occlusion, on the same day as the procedure.Access was obtained in the right common femoral artery using a micropuncture kit under ultrasound guidance, and the flexor sheath was advanced over an unspecified j-wire.The access site was not scarred.The tip of the introducer was advanced to the left internal carotid artery.Various wires, catheters, balloons, and a stent were advanced through the complaint device.All devices were successfully introduced into the intended target (anatomical) location during the procedure.Another manufacturer¿s stent was advanced over another manufacturer¿s wire, positioned across the stenosis, and was placed in the left carotid artery.There were no deficiencies of the cook sheath noted during the procedure.The patient developed a vascular thrombosis/occlusion in the right common femoral artery the same day as the procedure.A heparin drip was used to treat the patient.The event was considered resolved by thirty days.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient's medical history includes (but is not limited to) a myocardial infarction (heart attack), transient cerebral ischemia, previous three vessel coronary artery bypass graft (cabg) surgery, previous right-sided endarterectomy with continuous electroencephalogram monitoring, and previous stent placement.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify possible failure modes prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be established.It is possible that the patient¿s anatomy and/or procedural issues may have contributed to the event, as the patient developed an arterial occlusion/thrombosis in the same artery in which the cook sheath was placed; however, it is unknown how long the sheath was in place, if the patient received anticoagulants during the angiogram, or if a reversal agent was used.There has been no alleged malfunction of the cook sheath.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18130281
Report Number1820334-2023-01559
Device Sequence Number20420303
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)210111(10)8503549
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number8503549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCULINK 6-8MM X 30MM STENT.; TRACK 4X20MM BALLOON.; TRANSEND SOFT MICROWIRE.; UNSPECIFIED 5 FRENCH VERTEBRAL CATHETER.; UNSPECIFIED J WIRE.; UNSPECIFIED MICROPUNCTURE KIT.; UNSPECIFIED ROADRUNNER WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight102 KG